Jump to content

Question for those who took meds that made symptoms worse


Recommended Posts

I know that in general, SSRIs, atypical antipsyhotics, and a handful of other drugs often make HPPD worse for most people, but what I've been wondering is the time course it took for symptoms to worsen.

 

Basically, when it got worse from the meds, how long did it take? Was it instantaneous (day of taking/within hours of taking) or did it take awhile to notice an increase in symptoms (say a couple days to a couple weeks)?

 

Mainly wondering because my pdoc wants me to try haloperidol, a first generation (typical) antipsychotic since it had some literature support (the 1971 Moskowitz study and A.G. Lerner's clinical review) for treating HPPD and for the fact that I am developing (mild) schizophrenia (I technically am schizophrenic according to the DSM since my mild symptoms persisted for at least 6 months. Also, as a side note, these symptoms were present before I got HPPD, so they may be causing my HPPD or this can be seen as evidence that they're unrelated since the visual symptoms developed spontaneously overnight). I have an appt. with him in just over a week from now, and I want to at least say I've tried it, but I'm sort of afraid to if it's going to make my symptoms worse instantly. I'm not too worried about anxiety and DP/DR since those are pretty much nonexistent right now thanks to clonazepam and lamotrigine (and learning mindfulness and grounding techniques, which I highly recommend if you want to treat your anxiety or DP/DR without meds).

  • Upvote 1
Link to comment
Share on other sites

As someone who's taken a few meds, lots of vitamins, etc. and has had a worsening of symptoms with virtually everything, I can say it probably takes at least a few days before you'll notice anything. But again, everyone's body chemistry is different and different meds kick in at different times. The important thing to keep in mind is that even if your symptoms do worsen it will only be mildly and the good thing is you can always go off the meds right away if you don't like it.

Link to comment
Share on other sites

i never took chemicals from doctors or pharmacies when i had hppd (and still dont do) exept when i was in the hospital for the time of my withdrawl after my hppd started + tramal sometimes afterwards and they all made me always nauseous and made everything including visuals much worse and made me feel really sick to the point i just wanted to die...

 

but the naturals and vitamins i took have helped me and not just coverd my symptoms i think they are also responsible for the cure of my hppd to a certain degree through long term use.

 

even though i have no proof what exactly made my hppd go away in the end

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.